- Research Article
- Open Access
Common Fixed Point Theorem for Four Non-Self Mappings in Cone Metric Spaces
© The Author(s). 2010
- Received: 13 June 2009
- Accepted: 18 April 2010
- Published: 23 May 2010
We extend a common fixed point theorem of Radenovic and Rhoades for four non-self-mappings in cone metric spaces.
- Banach Space
- Point Theorem
- Closed Subset
- Fixed Point Theorem
- Fixed Function
Recently, Huang and Zhang  generalized the concept of a metric space, replacing the set of real numbers by ordered Banach space and obtained some fixed point theorems for mappings satisfying different contractive conditions. Subsequently, the study of fixed point theorems in such spaces is followed by some other mathematicians; see [2–8]. The aim of this paper is to prove a common fixed point theorem for four non-self-mappings on cone metric spaces in which the cone need not be normal. This result generalizes the result of Radenović and Rhoades .
Consistent with Huang and Zhang , the following definitions and results will be needed in the sequel.
Definition 1.1 (see ).
The concept of a cone metric space is more general than that of a metric space.
Definition 1.2 (see ).
Remark 1.3 (see ).
We find it convenient to introduce the following definition.
Definition 1.7 (see ).
Definition 1.8 (see ).
Let and be self-maps on a set (i.e., ). If for some in , then is called a coincidence point of and , and is called a point of coincidence of and . Self-maps and are said to be weakly compatible if they commute at their coincidence point; that is, if for some , then .
The purpose of this paper is to extend the above theorem for four non-self-mappings in cone metric spaces. We begin with the following definition.
We state and prove our main result as follows.
Now, we distinguish the following three cases.
Now, proceeding as in Case 1, we have that (2.18) holds.
in view of Case 1.
and we proved (2.24).
in view of Case 1.
and we proved (2.28).
in view of Case 1.
In case and are closed in , or . The analogous arguments establish (IV) and (V). If we assume that there exists a subsequence with as well being closed in , then noting that is a Cauchy sequence in , foregoing arguments establish (IV) and (V).
Uniqueness of the common fixed point follows easily from (2.2).
Next, we furnish an illustrate example in support of our result. In doing so, we are essentially inspired by Imdad and Kumar .
Therefore, condition (2.2) is satisfied if we choose . Moreover is a point of coincidence as as well as whereas both the pairs and are weakly compatible as and . Also, , , , and are closed in . Thus, all the conditions of Theorem 2.3 are satisfied and is the unique common fixed point of , , , and . One may note that is also a point of coincidence for both the pairs and .
Setting and in Theorem 2.3, one deduces Theorem 2.1 due to .
The authors would like to express their sincere appreciation to the referees for their very helpful suggestions and many kind comments. This project was supported by the National Natural Science Foundation of China (10461007 and 10761007) and supported partly by the Provincial Natural Science Foundation of Jiangxi, China (2008GZS0076 and 2009GZS0019).
- Huang L-G, Zhang X: Cone metric spaces and fixed point theorems of contractive mappings. Journal of Mathematical Analysis and Applications 2007,332(2):1468–1476. 10.1016/j.jmaa.2005.03.087MathSciNetView ArticleMATHGoogle Scholar
- Abbas M, Jungck G: Common fixed point results for noncommuting mappings without continuity in cone metric spaces. Journal of Mathematical Analysis and Applications 2008,341(1):416–420. 10.1016/j.jmaa.2007.09.070MathSciNetView ArticleMATHGoogle Scholar
- Abbas M, Rhoades BE: Fixed and periodic point results in cone metric spaces. Applied Mathematics Letters 2009,22(4):511–515. 10.1016/j.aml.2008.07.001MathSciNetView ArticleMATHGoogle Scholar
- Ilić D, Rakočević V: Common fixed points for maps on cone metric space. Journal of Mathematical Analysis and Applications 2008,341(2):876–882. 10.1016/j.jmaa.2007.10.065MathSciNetView ArticleMATHGoogle Scholar
- Radenović S, Rhoades BE: Fixed point theorem for two non-self mappings in cone metric spaces. Computers & Mathematics with Applications 2009,57(10):1701–1707. 10.1016/j.camwa.2009.03.058MathSciNetView ArticleMATHGoogle Scholar
- Rezapour Sh, Hamlbarani R: Some notes on the paper: "Cone metric spaces and fixed point theorems of contractive mappings". Journal of Mathematical Analysis and Applications 2008,345(2):719–724. 10.1016/j.jmaa.2008.04.049MathSciNetView ArticleMATHGoogle Scholar
- Vetro P: Common fixed points in cone metric spaces. Rendiconti del Circolo Matematico di Palermo 2007,56(3):464–468. 10.1007/BF03032097MathSciNetView ArticleMATHGoogle Scholar
- Wardowski D: Endpoints and fixed points of set-valued contractions in cone metric spaces. Nonlinear Analysis: Theory, Methods & Applications 2009,71(1–2):512–516. 10.1016/j.na.2008.10.089MathSciNetView ArticleMATHGoogle Scholar
- Wong YC, Ng KF: Partially Ordered Topological Vector Spaces, Oxford Mathematical Monographs. Clarendon Press, Oxford, UK; 1973:x+217.Google Scholar
- Rezapour Sh: A review on topological properties of cone metric spaces. In Analysis, Topology and Applications (ATA '08). , Vrnjacka Banja, Serbia; May-June 2008.Google Scholar
- Jungck G, Radenović S, Radojević S, Rakočević V: Common fixed point theorems for weakly compatible pairs on cone metric spaces. Fixed Point Theory and Applications 2009, 2009:-13.Google Scholar
- Imdad M, Kumar S: Rhoades-type fixed-point theorems for a pair of nonself mappings. Computers & Mathematics with Applications 2003,46(5–6):919–927. 10.1016/S0898-1221(03)90153-2MathSciNetView ArticleMATHGoogle Scholar
- Assad NA, Kirk WA: Fixed point theorems for set-valued mappings of contractive type. Pacific Journal of Mathematics 1972, 43: 553–562.MathSciNetView ArticleMATHGoogle Scholar
- Hadžić O, Gajić L: Coincidence points for set-valued mappings in convex metric spaces. Univerzitet u Novom Sadu. Zbornik Radova Prirodno-Matematičkog Fakulteta. Serija za Matemati 1986,16(1):13–25.MathSciNetMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.